MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 36IN(90CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON SUTURE 36IN(90CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Model Number F2415H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Local Reaction (2035)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/25/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information: d4, h4 - the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: smbbxs, exp date : 2027-10-31, mfg date: 2022-11-9.Skbhuk, exp date : 2027-08-31.Mfg date: 2022-9-30.Slbbuu, exp date : 2027-09-30, mfg date: 2022-10-10.Slbbkp, exp date : 2027-09-30, mfg date: 2022-10-7.Slbbuu, exp date : 2027-09-30, mfg date 2022-10-10.In addition, a review of the batch manufacturing records for the possible batch numbers was conducted and the batches met all finished goods release criteria.Additional information was requested, and the following was obtained: the patient had an abnormal reactions on ethilon 3/0 suture (on all the thread of the scar) which for the most part regressed after removal of the threads but required antibiotic treatment prescribed by the attending physician.The ethilon lots circulating in the establishment are as follows : smbbxs, skbhuk, slbbuu, slbbkp, slbbuu, according to the surgeon, it is not possible to know if the impacted lot are those currently in use.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe any medical/surgical intervention required for this suture event including dates and results.Please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Please provide the onset date/time of the reaction from the initial procedure.Please describe any medical intervention required to treat the patient condition including medication name and results.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Did the patient have an infection? please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? are there any photos available? if applicable, will product be returned? if so, please provide the return date and tracking information.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the associated lot number (smbbxs, skbhuk, slbbuu, slbbkp or slbbuu): are there any photos of the micro-abscess at the end of the thread? was there any medical or surgical intervention performed (product removed; re-operation; re-closure; drainage of the wound; prescription medication)? if so, please specify.If product was removed: what was the appearance of the suture during the removal? if re-suture/re-closure was performed: was reoperation necessary to remove the suture and re-close the wound? was the suture trimmed in physician¿s office? was the suture removed in a routine post-op procedure? was the suture removed in a reoperation procedure?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.Post-op it was observed presence of micro-abscess at the end of the thread.The patient had an abnormal reaction.It was reported that for the most part, the issue regressed after removal of the thread, however, the patient required antibiotic treatment prescribed by the attending physician.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: the customer has sent the device.It is in the process of shipment.Returned wires are in their original packaging, therefore uncontaminated.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 reported condition not confirmed additional h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that it was received, one sealed sample that pertain to product code f2415h, lot smbbxs.In order to evaluate the condition of the returned sample, the packet was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the suture was correctly placed on the winding former.Suture was dispensed without problems and examined along the strand and no anomalies could be observed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that it was received, one sealed sample that pertain to product code f2415h, lot skbhuk.In order to evaluate the condition of the returned sample, the packet was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the suture was correctly placed on the winding former.Suture was dispensed without problems and examined along the strand and no anomalies could be observed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that it was received, one sealed sample that pertain to product code f2415h, lot slbbuu.In order to evaluate the condition of the returned sample, the packet was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the suture was correctly placed on the winding former.Suture was dispensed without problems and examined along the strand and no anomalies could be observed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that it was received, one sealed sample that pertain to product code f2415h, lot slbbkp.In order to evaluate the condition of the returned sample, the packet was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the suture was correctly placed on the winding former.Suture was dispensed without problems and examined along the strand and no anomalies could be observed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
ETHILON SUTURE 36IN(90CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16809916
Report Number2210968-2023-02968
Device Sequence Number6181746
Product Code GAR
UDI-Device Identifier10705031238930
UDI-Public10705031238930
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF2415H
Device Catalogue NumberF2415H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/28/2023
05/25/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/12/2023
06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown